The virus theory of M.E. will get you nowhere. XMRV is a retrovirus and a co-infection caused by an illness that is more likely to be in INFECTION.
Trust me. I was told I have M.E. (CFIDS) by the TOP CFIDS Dr. in the U.S. All CFIDS patients have co-infections (CMV, HHV-6, retroviruses, parasites, Mycoplasma, Lyme, Babesia, Bartonella etc).
The cure is long term (1-3 yrs of Antibiotics ). You must likely have a borrelia (Lyme infection) caused by a bug bite, sexual encounter or a strain of Mycoplasma that can be contracted by simply being coughed on. It is a very difficult infection to cure.
I know because I was cured with 3 yrs of Antibiotics . I was homebound and am now in the gym 5 days a week.
Your best bet is to see a lyme doctor (LLMD) or if you are in Europe, go to cpnhelp.org and read all about these infections on that website. Dr. Wheldon has cured many with this infection and he is based in London.
Don't accept the wastebasket M.E. diagnosis. THERE IS A CURE and it is a combination of Antibiotics that hit the pathogen in all it's stages. The best combo that works for most people is: Doxycycline (200-400mg daily). After a few weeks add Zithromax (250-500mg) (Monday, Weds, Friday). Then after a few months add Tindamax or Flagyl (in pulses). The cpnhelp site explains everything. You should start feeling right again after 6-8months, but the first few months will be tough because of die off of the organism. You think you are getting worse, but in fact you are getting better.
Again, do yourself a favor and go to that site and follow the instructions perfectly. It has been created by scientists and world renowned Dr's who know what they are dealing with and has been PROVEN to work.
DO NOT WASTE YOUR TIME with the viral theory. There is no cure on that path. You pick up viruses and parasites only because your body has a very bad chronic INFECTION that must be treated with antibiotics. No herbs will do it. I wasted many years pursuing that path and so did many others I know.
Be prepared because the die-off is bad, but a healthy person will not get the reactions you get from those antibiotics. I have never had liver problems with the antibiotics or side effects. Only intense die-off and continued improvement.